Jump to content

Iv-Dhe Anyone?


Christy_D
 Share

Recommended Posts

My son was started on midodrine today to see if it helps with his POTS symptoms. He already takes fludrocortisone and doxepin, plus many supplements. His main complaint, symptom wise, is his horrible nausea. The doctors believe his nausea could be from silent migraines, 2 different doctors agree he is still having migraines, just without the pain. The migraineous process is still causing the nausea.

If the midodrine doesn't help, they are going to schedule him for the IV-DHE inpatient for 3 days to try to break the migraine cycle. Has anyone had experience with this? and if so, did it help? He has had nausea for 2 years straight now in varying degrees of severity. Every anti nausea medicine he has tried has not worked, including oral zofran and some put in an IV at his last ER visit.

Christy

Link to comment
Share on other sites

Has your son been seen by a gastroenterologist? Has he been tested for gastroparesis (slow motility...slow digestion?) My son was constantly nauseous and lost a lot of weight until his gastro put him on a medicine called "Domperidone". It has helped a great deal. (He had previously tried Zofran, which did not help).

Link to comment
Share on other sites

Has your son been seen by a gastroenterologist? Has he been tested for gastroparesis (slow motility...slow digestion?) My son was constantly nauseous and lost a lot of weight until his gastro put him on a medicine called "Domperidone". It has helped a great deal. (He had previously tried Zofran, which did not help).

Yes, he has gastroparesis as well. He takes erythromycin(sp?) for it. His gastroenterologist is in Cleveland with his POTS dr, but we are going to a new one that is local in February.

This entire ordeal(POTS) started off by us taking our son to a GI dr, since at that time most of his symptoms were GI related at the beginning. So he has been under the care of GI dr's for 4 years now. He has never taken domperidone though, so I will research that and put it on my list of questions for the new GI dr.

Christy

Link to comment
Share on other sites

Christy, this is just a thought for you. I had terrible nausea from early 2009 until the fall of 2010. It was so bad I couldn't function at all in the mornings and I had trouble eating a lot of the time. It has gotten much better since I started taking Zantac and the other MCAD meds (but I think it was the Zantac that really helped my GI troubles). I also have a history of migraines, but I'm pretty sure that in my case they were not causing the chronic nausea. Good luck to you both.

Link to comment
Share on other sites

I agree with the silent migraine theory.

I think it is what causes my dizziness and visual disturbance.

I occasionally get the nausea with it but not very often.

My head felt funny last night and I too a Motrin.

Interestingly I went through a series of sensations in my head after the Motrin and one was pain.

I wasn't really that shocked because my gut tells me that it is a migraine in the first place causing it.

Xanax can work great on vertigo migraines.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...